Alert archive / Florida / Small Craft Advisories in 2009
Small Craft Advisory 9, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Feb 19, 2009, 6:15 AM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2009, 6:15 AM EST (11:15 UTC)
- Expired
- Feb 19, 2009, 7:00 PM EST
- In force
- 13 hr
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
517 WHUS72 KMFL 191115 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 615 AM EST THU FEB 19 2009 ...SMALL CRAFT ADVISORY IN EFFECT FOR LAKE OKEECHOBEE AND THE LOCAL ATLANTIC WATERS UNTIL 7 PM EST THIS EVENING... AMZ610-650-651-670-671-200000- /O.NEW.KMFL.SC.Y.0009.090219T1115Z-090220T0000Z/ LAKE OKEECHOBEE- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 615 AM EST THU FEB 19 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. STRONG SOUTHWEST WINDS WILL OCCUR OVER LAKE OKEECHOBEE AND THE ATLANTIC WATERS OFF THE COAST OF SOUTHEAST FLORIDA TODAY...IN ADVANCE OF A COLD FRONT APPROACHING FROM THE NORTH. SUSTAINED SOUTHWEST WINDS AROUND 20 KNOTS WITH HIGHER GUSTS ARE POSSIBLE OVER THESE WATERS TODAY...AND WILL CREATE HAZARDOUS CONDITIONS FOR MARINERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 70/DD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 19, 4:36 AM EST, 1 hour 39 minutes earlier.
Area forecast discussion, Feb 19, 4:36 AM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 436 AM EST THU FEB 19 2009 .DISCUSSION... A VERY QUIET NIGHT IS CURRENTLY IN PROGRESS ACROSS SOUTH FLORIDA...WITH RETURN FLOW REGIME NOW FIRMLY UNDERWAY...AS DEEPENING UPPER LOW AND ASSOCIATED SURFACE CYCLONE OVER THE GREAT LAKES REGION BEGIN TO SHIFT EASTWARD TOWARD THE NORTHEAST STATES. ALTHOUGH SKIES ARE CURRENTLY MOSTLY CLEAR AND WINDS LIGHT ACROSS MAINLAND SOUTH FLORIDA...NOCTURNAL VISIBLE SATELLITE DATA INDICATES STRATUS ASSOCIATED WITH STRENGTHENING LOW-LEVEL JET NOW DEVELOPING OVER THE FLORIDA STRAITS...AND EXPECT SOME OF THIS CLOUD COVER TO WORK ITS WAY NORTHWARD AS WINDS INCREASE SLIGHTLY THROUGH THE MORNING. STRENGTHENING SOUTHWEST WINDS IN THE LOW- LEVELS WILL RESULT IN DRY AND VERY WARM CONDITIONS FOR MOST OF THE AREA TODAY...WITH LOWEST AFTERNOON HIGH TEMPERATURES ALONG THE GULF COAST WHERE MARITIME INFLUENCE WILL BE GREATEST. THERE IS ONLY A LOW CHANCE OF SHOWERS VERY LATE IN THE AFTERNOON ACROSS NORTHERN THIRD OF THE FORECAST AREA...ASSOCIATED WITH A STRONG COLD FRONT THAT WILL BE APPROACHING THE NAPLES-WEST PALM BEACH CORRIDOR AROUND 00Z FRIDAY. ALTHOUGH CONVECTIVE SHOWER ACTIVITY OVER THE MAINLAND WILL DIMINISH AS COLD FRONT SURGES SOUTHEASTWARD AFTER DARK...THERE WILL BE A VERY BRIEF WINDOW OF OPPORTUNITY FOR POST FRONTAL LIGHT SHOWER ACTIVITY...MAINLY ACROSS NORTHERN HALF OF THE AREA...AND WILL MAINTAIN SLIGHT CHANCE POPS TO ACCOUNT FOR THIS. MODELS ARE STILL IN VERY GOOD AGREEMENT ON FRONT SURGING ACROSS SOUTH FLORIDA BETWEEN 01-05Z FRIDAY...WITH STRONG COLD ADVECTION BEGINNING AS THIS OCCURS. SURFACE RIDGE AXIS PROVIDING THE COLD AIRMASS WILL BE CENTERED ACROSS SOUTHERN LOUISIANA ON FRIDAY MORNING...WITH MODERATE NORTH TO NORTHWEST WINDS PERSISTING THROUGH THE NIGHT ALONG BOTH COASTS...AND WINDS REMAINING 5-10 MPH INTERIOR. THIS WILL LEAD TO UNCOMFORTABLY COOL WIND CHILL VALUES...BUT NOT SUFFICIENTLY COLD TO MEET EITHER WIND CHILL ADVISORY OR LOCAL SHELTERING CRITERIA. IT STILL APPEARS THAT THE COMBINATION OF AT LEAST WEAK LOW-LEVEL COLD THERMAL ADVECTION AND MID/HIGH-LEVEL CLOUD COVER ASSOCIATED WITH TRAILING MID-LEVEL SHORTWAVE TROUGH WILL KEEP TEMPERATURES FROM RISING MUCH ABOVE THE MID/UPPER 60S ON FRIDAY. CENTER OF SURFACE HIGH WILL MIGRATE EASTWARD TO NORTH FLORIDA OR SOUTHERN GEORGIA BY SATURDAY MORNING...WITH GOOD RADIATIONAL COOLING POSSIBLE OVER THE NORTHERN INTERIOR. HOWEVER...MODELS ARE NOW SUGGESTING THAT THIS RIDGE AXIS WILL SHIFT STEADILY EASTWARD INTO THE ATLANTIC...AS CLIPPER SYSTEM CURRENTLY LOCATED OVER THE NORTHWEST TERRITORIES DROPS SOUTHEASTWARD INTO THE UPPER MIDWEST. THIS MAY ALLOW WINDS TO BEGIN SHIFTING TO THE NORTHEAST EARLY ENOUGH TO PREVENT THREAT FOR A FREEZE...BUT DUE TO UNCERTAINTY WILL MAINTAIN FREEZE OUTLOOK FOR THE NORTHERN INTERIOR. REGARDLESS...STILL EXPECT COLD LANDMASS TO RESULT IN LAND BREEZE/OFFSHORE FLOW ON FRIDAY NIGHT...AND WILL UNDERCUT GUIDANCE VALUES BY A COUPLE OF DEGREES TO REFLECT THIS. WARMING TREND WILL BECOME MORE ESTABLISHED ON SATURDAY...AS EASTERLIES RETURN TO THE ENTIRE AREA. A COMPLICATED PATTERN STILL APPEARS TO BE EVOLVING IN THE EXTENDED FORECAST...WITH LATEST GFS/ECMWF NOW TAKING PREVIOUSLY MENTIONED CLIPPER SYSTEM AND DEEPENING THIS INTO A FULL-LATITUDE TROUGH FROM SATURDAY NIGHT INTO SUNDAY. BOTH MODELS DEVELOP A FAIRLY VIGOROUS MID-LEVEL SHORTWAVE TROUGH OFF THE TAIL END OF THIS SYSTEM OVER THE GULF OF MEXICO BY THE END OF THE WEEKEND...WHICH COULD ULTIMATELY RESULT IN PERHAPS THE BEST CHANCES FOR WIDESPREAD AND BENEFICIAL RAINFALL THAT SOUTH FLORIDA HAS SEEN SINCE LAST OCTOBER. THE GFS OFFERS MORE POTENTIAL FOR THUNDERSTORMS... ESPECIALLY ACROSS SOUTHEASTERN PORTION OF THE AREA...WHERE MOISTURE/INSTABILITY WILL BE GREATER. FURTHERMORE...THE GFS BRINGS A SECOND UPPER-LEVEL WAVE OVER THE AREA ON TUESDAY...WITH RAIN CHANCES LINGERING FOR A LONGER PERIOD OF TIME. ON THE OTHER HAND...THE ECMWF SUGGESTS THAT SECONDARY COLD FRONT WILL MOVE ACROSS THE AREA A BIT EARLIER ON SUNDAY...WITH PERHAPS MORE OF AN ISENTROPIC LIFT/STRATIFORM-TYPE RAINFALL EVENT. WILL NOT BE MAKING ANY MAJOR CHANGES TO THE EXTENDED FORECAST UNTIL TRENDS BECOME BETTER ESTABLISHED...BUT RAIN CHANCES DO APPEAR TO BE INCREASING FROM SUNDAY INTO MONDAY...WITH TEMPERATURES GRADUALLY WARMING THROUGH END OF THE FORECAST PERIOD. && .MARINE... CONDITIONS WILL BEGIN TO DETERIORATE ON LAKE OKEECHOBEE AND THE LOCAL ATLANTIC WATERS LATER THIS MORNING...AS SOUTHWEST WINDS INCREASE TO 20 KNOTS OR HIGHER...REQUIRING ISSUANCE OF SCA. COLD FRONT STILL ON SCHEDULE TO PASS ACROSS SOUTH FLORIDA THIS EVENING...WITH NORTH TO NORTHWEST WINDS INCREASING TO SCA CRITERIA FOR ALL WATERS WITH EXCEPTION OF BISCAYNE BAY. ALTHOUGH WINDS WILL LIKELY FALL BELOW SCA CRITERIA BY LATE FRIDAY... PERSISTENT NORTHERLY FLOW OVER THE GULF STREAM WILL NECESSITATE CONTINUING SCA FOR HAZARDOUS SEAS THROUGH AT LEAST MID-DAY SATURDAY...BEFORE WINDS OVER THE ATLANTIC BECOME MORE ESTABLISHED FROM THE NORTHEAST. AFTER A BRIEF PERIOD OF IMPROVED CONDITIONS FROM SATURDAY INTO SUNDAY...ANOTHER COLD FRONTAL PASSAGE OVER THE LOCAL WATERS EARLY NEXT WEEK WILL RESULT IN SIMILARLY HAZARDOUS CONDITIONS. && .FIRE WEATHER... FIRE WEATHER WATCH WILL BE REQUIRED FOR ALL OF MAINLAND SOUTH FLORIDA ON FRIDAY...AS A DRY AND COLD AIRMASS WILL SPREAD SOUTHEASTWARD ACROSS THE AREA OVERNIGHT. CONDITIONS WILL IMPROVE FOR MOST OF THE REGION WITH THE EXCEPTION OF THE NORTHWEST INTERIOR ON SATURDAY AFTERNOON...AS DEVELOPING NORTHEAST FLOW WILL ALLOW MOISTURE VALUES TO INCREASE. ADDITIONAL FIRE WEATHER CONCERNS MAY COME EARLY NEXT WEEK...BUT UNCERTAINTY IS TOO HIGH TO HEADLINE AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 84 54 68 48 / 30 20 10 - FORT LAUDERDALE 85 56 71 53 / 10 20 10 - MIAMI 85 58 72 52 / 10 20 10 - NAPLES 77 56 66 41 / 30 20 10 - && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...70/DD SHORT TERM/AVIATION...65/GS
Hazardous weather outlook, Feb 19, 4:55 AM EST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 455 AM EST THU FEB 19 2009 FLZ063-066>075-168-172>174-201100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 455 AM EST THU FEB 19 2009 ...MODERATE RISK OF RIP CURRENTS GULF COAST BEACHES TODAY... ...TURNING COOLER TONIGHT, TEMPS NEAR FREEZING SAT MORNING NW INTERIOR... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: SOUTHWESTERLY WINDS AROUND 15 MPH WITH A FEW HIGHER GUSTS WILL CREATE A MODERATE RISK FOR RIP CURRENTS AT THE GULF COAST BEACHES TODAY. SWIMMERS ARE URGED TO EXERCISE CAUTION DUE TO THE DANGERS POSED BY RIP CURRENTS. WAVES: STRONG NORTHWESTERLY WINDS BEHIND A COLD FRONT WILL ALLOW GULF STREAM SEAS TO BUILD TO 7 TO 8 FEET TONIGHT. TEMPERATURES: LOW TEMPERATURES WILL DROP INTO THE 40S ACROSS GLADES AND HENDRY COUNTIES LATE TONIGHT. WIND CHILLS IN THESE AREAS MAY FALL INTO THE LOWER 40S IN A FEW AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY IT WILL BE COLDER FRIDAY NIGHT. LOW TEMPERATURES WILL DROP INTO THE 30S ACROSS GLADES, HENDRY, NORTHERN COLLIER AND WESTERN PALM BEACH COUNTIES AND MAY APPROACH FREEZING IN SOME LOCATIONS. FROST IS POSSIBLE IN MANY OF THESE AREAS. ELSEWHERE, LOW TEMPERATURES WILL BE IN THE 40S ACROSS THE PALM BEACH METRO AREA, NAPLES AREA, AND THE WESTERN SUBURBS OF THE FORT LAUDERDALE AND MIAMI METRO AREAS. LOW TEMPERATURES WILL REMAIN AROUND 50 OR IN THE LOWER 50S ACROSS THE REMAINDER OF THE FORT LAUDERDALE AND MIAMI METRO AREAS INCLUDING THE DOWNTOWN AND COASTAL LOCATIONS. WIND CHILLS WILL DROP INTO THE 30S ACROSS MOST OF THE INTERIOR AND THE NAPLES AREA WITH LOWER TO MID 40S ACROSS CENTRAL AND WESTERN PARTS OF THE EAST COAST AND METRO AREAS. GULF STREAM SEAS WILL REMAIN ABOVE 7 FEET INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. STRASSBERG
In the hours before
Special weather statement, Feb 19, 5:49 AM EST, 26 minutes before
FREEZE OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 549 AM EST THU FEB 19 2009 FLZ063-066-067-070-192200- GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER- INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON... LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE... SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI... SOUTH COUNTY REGIONAL PARK...IMMOKALEE 549 AM EST THU FEB 19 2009 ...FREEZING TEMPERATURES REMAIN POSSIBLE ACROSS NORTHERN INTERIOR SOUTH FLORIDA ON SATURDAY MORNING... A STRONG COLD FRONT WILL MOVE ACROSS THE AREA THIS EVENING...ALLOWING A MODIFIED COLD ARCTIC AIRMASS TO SPREAD OVER SOUTH FLORIDA. SURFACE HIGH PRESSURE WILL LIKELY BE CENTERED ACROSS CENTRAL FLORIDA ON SATURDAY MORNING. WITH THE COMBINATION OF CLEAR SKIES...CALM WINDS...AND A VERY DRY AIRMASS PROMOTING STRONG RADIATIONAL COOLING OVER NORTHERN INTERIOR LOCATIONS...A PERIOD WITH TEMPERATURES AROUND FREEZING IS POSSIBLE ACROSS FAVORED LOCATIONS IN GLADES...HENDRY...INLAND COLLIER...AND INLAND PALM BEACH COUNTIES ON SATURDAY MORNING. ALTHOUGH THERE IS STILL SOME UNCERTAINTY WITH THIS FORECAST...A FREEZE WATCH MAY BE ISSUED AS EARLY AS TODAY. ALL INTERESTED PARTIES SHOULD BEGIN PREPARING NOW FOR THE POSSIBILITY OF FREEZING TEMPERATURES ON SATURDAY MORNING. MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS. GS/DD
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 5:33 AM EST | Fire Weather Watch | MFL | Broward, Collier, Miami-Dade, Monroe, Palm Beach | 23 hr |
| Feb 19, 1:56 PM EST | Freeze Watch | MFL | Glades, Hendry | 24 hr |
| Feb 19, 4:33 PM EST | Red Flag Warning | MFL | Broward, Collier, Miami-Dade, Monroe, Palm Beach | 26 hr |
Nearby
Small Craft Advisories in Florida, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.